Patient :I am currently on birth control and have been for almost a year now. But yesterday I experienced a little spotting and today I am expericing cramps and bleeding . Is this normal or is this just my period coming early ? Which has never happened before while taking this birth control .
Thanks for the query to ATD,
The spotting that you are experiencing in the mid-cycle after prolonged usage of birth control pills for over a year now is known as breakthrough bleeding which is common with prolonged use of OC pills. This is accompanied by often mild abdominal cramps. They can be subsided by the use of antifibrinolytics concomitantly like the tranexamic acid 500mg thrice a day for 3 days with OC pills. These are not menses and hence birth control pills should not be stopped and the pack should be continued as already being used.
This spotting shall subside on its own and shouldn't be a cause of anxiety at all unless the bleeding is heavy. In that case you may see your nearest physician for a local examination and evaluation.
I hope I have answered your query in detail,
Wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.